Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 239, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 25, 2006, 4:27 PM EDT for Cherokee County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 4:27 PM EDT (20:27 UTC)
- Expired
- May 25, 2006, 5:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 99 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 252029
SVRFFC
GAC057-252100-
/O.NEW.KFFC.SV.W.0239.060525T2027Z-060525T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 500 PM EDT
* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER OR LARGER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
NEAR BALL GROUND...AND MOVING EAST AT 20 MPH. ANOTHER SEVERE STORM
WAS JUST WEST OF WOODSTOCK IN SOUTHERN CHEROKEE COUNTY WITH THE
SAME MOVEMENT.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODSTOCK...LEBANON...HOLLY SPRINGS...CANTON AND BUFFINGTON.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3437 8462 3410 8465 3409 8445 3421 8426
3438 8426
$$1 follow-up statement
000
WWUS52 KFFC 252042
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT THU MAY 25 2006
GAC057-252100-
/O.CON.KFFC.SV.W.0239.000000T0000Z-060525T2100Z/
CHEROKEE GA-
440 PM EDT THU MAY 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CHEROKEE COUNTY...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
WOODSTOCK...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS...AND FREE HOME.
PENNY SIZED HAIL WAS REPORTED IN WOODSTOCK WITH THIS STORM AT 435
PM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3437 8462 3410 8465 3409 8445 3421 8426
3438 8426
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:53 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 25, 2:53 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 253 PM EDT THU MAY 25 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) OUTFLOW ASSOCIATED WITH A MCS THAT MOVED THROUGH THE TENNESSEE VALLEY THIS MORNING CONTINUES TO PUSH THROUGH NORTH GEORGIA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THIS BOUNDARY THROUGH THIS EVENING AS IT CONTINUES TO PUSH ACROSS NORTHERN GEORGIA. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH DEW POINTS CONTINUING TO INCREASE ACROSS NORTH GEORGIA. THESE STORMS SHOULD DISSIPATE SHORTLY AFTER SUNSET AS CONVECTIVE TEMPERATURES COOL. FRIDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE COUNTY WARNING AREA AS THE SOUTHERN EDGE OF THE FRONT BRUSHES ACROSS NORTHERN GEORGIA. THE MOST LIKELY AREA FOR CONVECTION FRIDAY AFTERNOON WILL BE ACROSS NORTH GEORGIA. THE GFS DEVELOPS A MCS OVER NORTHERN GEORGIA LATE FRIDAY AND PUSHED IT ACROSS INTO CENTRAL GEORGIA BY 6Z ON SATURDAY. I HAVE NOT COMPLETELY BOUGHT INTO THIS AND HAVE CHOSEN INSTEAD TO GO WITH 30-40 POPS AS THIS SYSTEM PUSHES THROUGH. THE NAM IS NOT NEARLY AS AGGRESSIVE WITH THIS SYSTEM AND KEEPS MOST OF THE MOISTURE ACROSS NORTH GEORGIA WITH THE SYSTEM DISSIPATING ACROSS SOUTHERN GEORGIA. THIS WILL BE THE MAIN AREA OF CONCERN TO WATCH THROUGH THE SHORT TERM. SATURDAY MORNING THERE MAY BE A FEW LINGERING SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHWEST ASSOCIATED WITH THE PREVIOUS SYSTEM CONTINUING TO PUSH SOUTHWARD WHERE THE GFS STALLS THIS SYSTEM OUT. SATURDAY WILL BRING SLIGHT CHANCE POPS ACROSS THE CWA WITH TYPICAL AFTERNOON ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH SATURDAY EVENING. HIGH TEMPS ACROSS NORTH GEORGIA WILL CONTINUE TO PUSH INTO THE MID TO UPPER 80S WITH LOWER 90S ACROSS CENTRAL GEORGIA. LOWS WILL BE IN THE MID TO UPPER 60S ACROSS THE CWA. .LONG TERM...(SUNDAY THROUGH THURSDAY) TYPICAL SUMMER AFTERNOON/EVENING SHOWER AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE CWA THROUGH THE LONG TERM. DAYTIME HEATING WILL ALLOW FOR ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP. GFS DOES NOT DEPICT VERY HIGH RH VALUES UNTIL THE END OF LONGTERM AS UPPER LEVEL HIGH REMAINS OVER THE GULF OF MEXICO THROUGH THE LONG TERM. AS UPPER LEVEL HIGH BEGINS TO PUSH OFF TOWARDS FLORIDA LATE THURSDAY RH VALUES INCREASE ACROSS GEORGIA. ONLY CARRYING 30 POPS AS IT APPROACHES THE END OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 68 86 68 87 / 20 20 30 20 ATHENS 66 87 66 91 / 20 20 30 20 GAINESVILLE 67 85 65 88 / 30 30 30 20 ROME 66 90 65 92 / 30 30 30 20 COLUMBUS 69 94 70 91 / 10 20 40 20 MACON 67 91 67 92 / 10 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 22
Hazardous weather outlook, May 25, 4:05 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 405 PM EDT THU MAY 25 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 405 PM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH TONIGHT ACROSS EXTREME NORTH GEORGIA. .SYNOPSIS... UPPER LEVEL SYSTEM MOVING SOUTHEAST INTO OHIO VALLEY WILL RESULT IN INCREASING SOUTHWESTERLY FLOW AND MOISTURE OVER NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS IN ADDITION TO LIGHTNING. THIS EVENING...THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS SHOULD BE CONFINED TO AREAS NORTH OF A LINE FROM ROME TO ATHENS. .DISCUSSION... THE TAIL END OF AN UPPER LOW MOVING THROUGH THE OHIO VALLEY WILL SWEEP ACROSS NORTH GEORGIA THIS EVENING AND OVERNIGHT. A SECONDARY SHORT WAVE WILL MOVE ACROSS THE AREA FROM THE NORTHWEST TOMORROW. LOW AND MID-LEVEL MOISTURE WILL BE ON THE INCREASE ACROSS THE REGION THROUGH TONIGHT AS THIS PATTERN EVOLVES. A MARKEDLY MORE UNSTABLE AIR MASS WILL BE NOTED ACROSS NORTH GEORGIA...THROUGH THE EVENING HOURS WITH CAPES IN EXCESS OF 1500 AND LIFTED INDICES AS LOW AS -6 IN THE EXTREME NORTH PORTION OF THE STATE. ALTHOUGH UPPER DYNAMICS ARE WEAK...THE INSTABILITY COMBINED WITH INCREASING MOISTURE AND THE WEAK UPPER TROUGH WILL BE SUFFICIENT FOR ISOLATED SEVERE THUNDERSTORM DEVELOPMENT IN THE EXTREME NORTH. CONVECTION MAY CONTINUE OVERNIGHT...ALBEIT IN A WEAKENING STATE...TOWARD ATLANTA AND ATHENS AFTER MIDNIGHT BEFORE DISSIPATING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA FRIDAY AS A SECONDARY AND SLIGHTLY STRONGER UPPER TROUGH MOVES THROUGH THE AREA FROM THE NORTHWEST. DESPITE WEAK DYNAMICS...A VERY UNSTABLE AIR MASS WILL SUPPORT THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE. FOR THE PERIOD SATURDAY THROUGH WEDNESDAY...A TYPICAL SUMMERTIME PATTERN WILL BE IN PLACE AND SUPPORT ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS AREAWIDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION ACROSS NORTH GEORGIA THIS AFTERNOON OR EVENING. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.
In the hours before
Special weather statement, May 25, 3:31 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT THU MAY 25 2006 GAZ012-252000- 331 PM EDT THU MAY 25 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZED HAIL AND 45 MPH WINDS IN GORDON COUNTY UNTIL 400 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OAKMAN...AND MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS NORTHEAST GORDON COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, May 25, 3:42 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL OAKMAN 34.57N 84.71W
05/25/2006 E0.75 INCH GORDON GA PUBLIC
0315 PM HAIL CHERRY LOG 34.78N 84.39W
05/25/2006 E1.00 INCH GILMER GA PUBLIC
&&
LPRSpecial weather statement, May 25, 3:43 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 PM EDT THU MAY 25 2006 GAZ007-252045- 343 PM EDT THU MAY 25 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZED HAIL AND 45 MPH WINDS IN GILMER COUNTY UNTIL 445 PM EDT... AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 5 MILES WEST OF TALONA...AND MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS MAINLY SOUTHERN GILMER COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TALONA AND WHITESTONE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, May 25, 4:09 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 3 NE BALL GROUND 34.37N 84.34W
05/25/2006 E0.75 INCH CHEROKEE GA EMERGENCY MNGR
&&
LPRLocal storm report, May 25, 4:20 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL DAHLONEGA 34.54N 83.98W
05/25/2006 E0.75 INCH LUMPKIN GA PUBLIC
&&
LPRLocal storm report, May 25, 4:25 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 4 W WOODSTOCK 34.10N 84.58W
05/25/2006 E0.75 INCH CHEROKEE GA PUBLIC
&&
LPRThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:38 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth | 22 min |
| May 25, 1:57 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 33 min |
| May 25, 2:11 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray | 49 min |
| May 25, 2:25 PM EDT | Severe Thunderstorm Warning | FFC | White | 20 min |
| May 25, 2:30 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 15 min |
| May 25, 2:58 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 47 min |
| May 25, 2:59 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 31 min |
| May 25, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 30 min |
| May 25, 3:04 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 56 min |
| May 25, 3:37 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 23 min |
| May 25, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin | 51 min |
| May 25, 3:47 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 28 min |
| May 25, 3:54 PM EDT | Tornado Warning | FFC | Cherokee | 36 min |
| May 25, 3:59 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 18 min |
| May 25, 4:03 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 42 min |
| May 25, 4:05 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 25 min |
| May 25, 4:09 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 51 min |
| May 25, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 47 min |
| May 25, 4:19 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 56 min |
| May 25, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 37 min |
| May 25, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 35 min |
| May 25, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 32 min |
| May 25, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 55 min |
| May 25, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Walton | 60 min |
| May 25, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 35 min |
| May 25, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 32 min |
| May 25, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 36 min |
| May 25, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 35 min |
| May 25, 7:19 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.